Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 1, 2015, 5:35 PM MDT for Box Elder County, Utah. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 5:35 PM MDT (23:35 UTC)
- Expired
- Jun 1, 2015, 6:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 129 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614 WUUS55 KSLC 012336 SVRSLC UTC003-020015- /O.NEW.KSLC.SV.W.0024.150601T2335Z-150602T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 535 PM MDT MON JUN 1 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOX ELDER COUNTY IN UTAH... * UNTIL 615 PM MDT * AT 535 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 30 MILES NORTH OF MONTELLO...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ETNA...GROUSE CREEK...YOST AND LYNN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4199 11347 4154 11399 4165 11404 4199 11404 TIME...MOT...LOC 2335Z 211DEG 30KT 4169 11401 $$ LC
2 follow-up statements
983 WWUS55 KSLC 012357 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 556 PM MDT MON JUN 1 2015 UTC003-020015- /O.CON.KSLC.SV.W.0024.000000T0000Z-150602T0015Z/ BOX ELDER UT- 556 PM MDT MON JUN 1 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTHWESTERN BOX ELDER COUNTY... AT 556 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES SOUTHWEST OF ALMO...OR 41 MILES EAST OF JACKPOT...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... ETNA...GROUSE CREEK...YOST AND LYNN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4165 11386 4167 11404 4199 11404 4199 11347 TIME...MOT...LOC 2356Z 211DEG 30KT 4184 11389 $$ LC
140
WWUS55 KSLC 020012
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
610 PM MDT MON JUN 1 2015
UTC003-020020-
/O.EXP.KSLC.SV.W.0024.000000T0000Z-150602T0015Z/
BOX ELDER UT-
610 PM MDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOX ELDER COUNTY
WILL EXPIRE AT 615 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4165 11386 4167 11404 4199 11404 4199 11347
TIME...MOT...LOC 0006Z 211DEG 30KT 4184 11389
$$
LCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:23 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 1, 3:23 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 323 PM MDT MON JUN 1 2015 .SYNOPSIS...A WARM SOUTHWEST FLOW WILL REMAIN OVER THE AREA TODAY. A WEAK COLD FRONT WILL CROSS NORTHERN UTAH TONIGHT. ANOTHER WEAK PACIFIC STORM SYSTEM WILL CLIP NORTHERN UTAH MIDWEEK. && .DISCUSSION...AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHWEST UTAH THIS AFTERNOON AS EXPECTED. MUCH OF THE SEVERE ACTIVITY IS NORTH OF THE AREA IN SOUTHERN IDAHO. STILL MAY SEE AN ISOLATED THUNDERSTORM BUT DO NOT EXPECT ANYTHING WIDESPREAD. ANOTHER AREA OF SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF THE FRONT MAINLY OVER THE UINTA MOUNTAINS. EXPECT THE PROGRESSION OF THE FRONT ACROSS NORTHERN UTAH WITH STORMS DEVELOPING BEHIND IT. AREA REMAINS UNDER SOUTHWEST FLOW TUESDAY BUT WITH LESS FORCING DO NOT EXPECT MUCH ACTIVITY OUTSIDE OF AN ISOLATED CHANCE OVER THE MOUNTAINS OF NORTHERN UTAH. TEMPERATURES WILL ALSO BE COOLER ON TUESDAY BEHIND THE FRONT. WEDNESDAY WILL BE A BIT MORE ACTIVE ACROSS THE NORTHERN PORTIONS WITH ANOTHER DISTURBANCE MOVING THROUGH. THURSDAY WILL AGAIN BE IN BETWEEN SYSTEMS WILL LITTLE TO NOT THUNDERSTORM ACTIVITY EXPECTED. THE BIGGEST QUESTION IN THE FORECAST STARTS FRIDAY AND CONTINUES THROUGH THE WEEKEND. A LOW PRESSURE SYSTEM WILL DROP SOUTH ALONG THE CALIFORNIA COAST AND MOVES VERY LITTLE THROUGH THE WEEKEND. THE GFS TAPS INTO SOME TROPICAL MOISTURE AND BRINGS A FAIRLY WET WEEKEND TO MUCH OF THE STATE. THE ECMWF HOWEVER IS NOT NEARLY AGGRESSIVE AS IT DOES NOT TAP MUCH MOISTURE AT ALL. THE GFS ALSO GRABS HOLD OF ANOTHER TROPICAL SYSTEM EARLY NEXT WEEKEND AND COULD BRING SOME HEAVY RAIN TO SOUTHERN UTAH. THERE IS DEFINITELY A LOT OF UNCERTAINTY WITH THIS RIGHT NOW BUT IT BEARS WATCHING IF WE CAN GET SOME TROPICAL MOISTURE INTO THE STATE. && .AVIATION...A COLD FRONT IS EXPECTED TO SWITCH WINDS AT THE SLC TERMINAL TO THE WEST-NORTHWEST TODAY...WITH A MOST LIKELY TIMING OF 00Z TO 02Z. THERE IS A 20 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM IMPACTING THE TERMINAL AFTER 22Z...BUT THE BEST STORMS WILL LIKELY REMAIN WELL NORTH AND WEST OF THE AREA. AFTER THE COLD FRONTAL PASSAGE...SOUTHERLIES ARE EXPECTED TO RETURN AROUND 04-06Z...BUT THERE IS A SLIGHT CHANCE THAT SOUTHERLIES RETURN AS EARLY AS 03Z. && .FIRE WEATHER...GUSTY SOUTHERLY WINDS HAVE BEEN OBSERVED OVER MUCH OF THE DISTRICT TODAY AHEAD OF THE COLD FRONT THAT WILL MOVE THROUGH NORTHERN UTAH THIS EVENING. BEHIND THE FRONT...NORTHERN UTAH TEMPERATURES WILL COOL TO NEAR SEASONAL NORMALS WITH SOME MOISTURE MOVING IN WHILE CENTRAL AND SOUTHERLY UTAH WILL REMAIN UNSEASONABLY WARM AND QUITE DRY. WINDS WILL REMAIN GUSTY INTO TUESDAY ACROSS MUCH OF UTAH BEFORE BECOMING LIGHTER WEDNESDAY. A STORM SYSTEM DROPPING INTO CALIFORNIA ON THURSDAY WILL BRING MOISTURE BACK INTO THE DISTRICT FRIDAY THROUGH THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SOLUM AVIATION...SCHOENING FIRE WEATHER...TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
In the hours before
Local storm report, Jun 1, 4:53 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
453 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 8 E WENDOVER 40.74N 113.87W
06/01/2015 M60.00 MPH TOOELE UT MESONET
SLDURO MESONET SITE
0300 PM TSTM WND GST 25 NE IBAPAH 40.29N 113.64W
06/01/2015 M66.00 MPH TOOELE UT MESONET
WEST SALT FLATS
0355 PM TSTM WND GST 30 E WENDOVER 40.74N 113.45W
06/01/2015 M66.00 MPH TOOELE UT MESONET
DUGWAY-INTERSTATE 80
0430 PM TSTM WND GST 7 E HOWELL 41.77N 112.31W
06/01/2015 M62.00 MPH BOX ELDER UT MESONET
I-84 AT WHITES VALLEY
&&
LCSpecial weather statement, Jun 1, 5:13 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 513 PM MDT MON JUN 1 2015 UTZ001-002-006-007-020000- WASATCH MOUNTAIN VALLEYS UT-NORTHERN WASATCH FRONT UT- WASATCH MOUNTAINS I-80 NORTH UT-CACHE VALLEY/UTAH PORTION UT- 513 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX ELDER...CACHE AND NORTHEASTERN WEBER COUNTIES UNTIL 600 PM MDT... AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PETER...OR 8 MILES WEST OF LOGAN...MOVING EAST AT 15 MPH. WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LOGAN...BRIGHAM CITY...TREMONTON...CACHE...NORTH OGDEN... SMITHFIELD...HYRUM...PERRY...WELLSVILLE...WILLARD...LEWISTON...BEAR RIVER CITY...MANTUA...CORINNE...CLARKSTON...TRENTON...PLYMOUTH... BENSON...SOUTH WILLARD AND RIVERSIDE. STRONG WINDS WITH THESE SHOWERS MAY OCCUR WELL AHEAD OF ANY RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4134 11165 4133 11220 4200 11213 4200 11160 TIME...MOT...LOC 2313Z 285DEG 14KT 4176 11198 ES
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:13 PM MDT | Special Weather Statement | SLC | Cache | 47 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.